OOMD Banner short637727752934869775

GOMO Program Review

July 11 - 14, 2022

HOME AGENDA PRESENTATIONS DOCUMENTS

Day 1 (Mon. July 11)

Day 1 (Monday, July 11, 9:00 - 5:00PM EDT)

Welcome & Introduction to GOMO
9:00 - 9:15
 Welcome, Introductions and Logistics - David Legler (GOMO Director) and Ann-Christine Zinkann (GOMO)
9:15 - 10:00  Overview of NOAA research and context for the review - Emily Menashes (OAR DAA)
     - Questions [15 min]
10:00 - 10:30  OAR Portfolios - Wayne Higgins (Climate Portfolio Steward)
     - Questions [10 mins]
Break [15 min]
10:45 - 12:15  Introduction to the GOMO Program - David Legler (GOMO Director)
     - Questions [45 mins]
Lunch Break [60 min]
1:15 - 2:15  Developing Capacity and Fostering the Next Generation of Ocean Observing Science
     - Alma Vazquez-Lule (2021 Knauss Fellow)
     - Emily Osborne (2017 Knauss Fellow)
     - Sam Coakley (2021 Lapenta Intern)
     - Sylvie Alexander (2021 Lapenta Intern)
     - Amanda O'Shaughnessy (2020 Hollings Scholar)

     - Questions [20 min]
2:15 - 2:45  GOMO Communications - Jessica Mkitarian (GOMO Communications Specialist)
 Travel time [10 min]
2:55 - 3:40  Storymap and Science on a Sphere - Mariana Rocha De Souza & Cynthia Garcia (GOMO 2022 Knauss Fellows)
Travel time [10 min]
3:50 - 4:20  [CLOSED] Day 1 Reflections and Considerations (Review Panel & Core Staff)
4:20 - 5:00  [CLOSED] Reviewer Session: Internal Discussion and Writing

Day 2 (Tues. July 12)

Day 2 (Tuesday, July 12, 9:00 - 4:30PM EDT)

Focus Area 1: US leadership of an ocean and Arctic observing research enterprise
9:00 - 9:10  Welcome and Logistics - Ann-Christine Zinkann (GOMO)
9:10 - 9:30  Introducing Focus Area 1 - David Allen (GOMO)
     - Questions [10 min]
9:30 - 9:35  30 Years of Ocean Observing (video)
9:35 - 9:55  GOMO Advancing the Global Ocean Observing System - Emma Heslop (GOOS)
9:55 - 10:15  Making Decisions to Sustain and Evolve the Ocean Observations and Research - Jessica Snowden (GOMO Deputy Director)
10:15 - 10:35  How Does GOMO Get Advice and Influence the Big Picture - Molly Baringer (GOMOC representative)
10:35 - 11:05  Discussion 
Break [10 min]
11:15 - 11:35  Case Study 1: 15 years of the Arctic Report Card
     - Rick Thoman (ARC Editor) & Kelley Uhlig (Lead ARC Program Manager and Technical Editor)
11:35 - 11:55  Case Study 2: Argo Pick a Network
     - Susan Wijffels (WHOI) & Emily Smith (GOMO)
 Break [15 min]
12:10 - 1:00  What Keeps GOMO Awake at Night (Panel) - GOMO staff
Lunch break [60 min]
2:00 - 2:45  [CLOSED] Stakeholder Feedback and Discussion Session
2:00 - 2:45  [CLOSED] Concurrent NOAA Line Offices Representative Meeting
2:45 - 3:15  [CLOSED] Day 2 Reflections and Considerations (Review Panel & Core Staff)
3:15 - 4:00  [CLOSED] Reviewer Session: Internal Discussion and Writing

Day 3 (Wed. July 13)

Day 3 (Wednesday, July 13, 9:00 - 4:30 PM EDT)

Focus Area 2: Frontiers in Ocean Observing
9:00 - 9:10
 Welcome and Logistics - Ann-Christine Zinkann (GOMO)
9:10 - 9:30
 Introducing Focus Area 2 - Cheyenne Stienbarger (GOMO)
     - Questions [10 min]
9:30 - 10:00  Emerging Technology: Advancing technologies to improve ocean monitoring
     - Chris Meinig (PMEL)
     - Sarah Purkey (SIO)
     - 
Questions [10 min]
10:00 - 10:30  Ocean Carbon and Biogeochemistry
     - Richard Feely (PMEL)
     - Andrea Fassbender (PMEL)
     - 
Questions [10 min]
Break [20 min]
10:50 - 11:20  Basin-scale Observing System
     - Karen Grissom (NWS NDBC)
     - Secretary Ravichandran (India Ministry of Earth Sciences)
     - 
Questions [10 min]
11:20 - 11:50  Extreme Weather and Climate Phenomena
     - Phyllis Stabeno (PMEL)
     - Travis Miles (Rutgers)
     - 
Questions [10 min]
11:50 - 1:00  Panel Discussion
     - Previous speakers
Lunch Break [60 min]
2:00 - 2:45  [CLOSED] Stakeholder Feedback and Discussion Session
2:00 - 2:45  [CLOSED] Concurrent NOAA Line Offices Representatives Meeting
2:45- 3:15  [CLOSED] Day 3 Reflections and Considerations (Review Panel & Core Staff)
3:15 - 4:00  [CLOSED] Reviewer Session: Internal Discussion and Writing

Day 4 (Thurs. July 14)

Day 4 (Thursday, July 14, 9:00 - 4:30 PM EDT)

Focus Area 3: Information and product development to ensure data access and usability 
and to increase the value/impact of ocean observation
9:00 - 9:10
 Welcome and Logistics - Ann-Christine Zinkann (GOMO)
9:10- 9:30
 Introducing Focus Area 3 - Kelley Uhlig (GOMO)
     - Questions [15 min]
9:30 - 10:15  Understanding the Data Landscape
     - Tony Lavoi (Chief Data Officer)
     - Joseph Conran (NOAA Economist office)
     - 
Questions [15 min]
10:15 - 10:55  The Tale of Two Networks - Kevin O'Brien (PMEL)
     - Questions [25 min]
Break [15 min]
11:10 - 12:05  Opportunities for Improved Data Services
     - Utility of Community Standards - Steve Diggs (ESIP)
     - Embracing FAIR Data Standards - Kathy Bailey (NOS)
     - Data Best Practices - Nan Galbraith (WHOI)
     - Questions [25 mins]
12:05 - 1:00  Challenges
     - Challenges of using network observations - Tim Boyer (NCEI)
     - Feedback from operational stakeholders - Arun Kumar (NCEP)
     - Technology and data management: Opportunities and risk - Eugene Burger (PMEL)
     - Discussion [25 min]
Lunch Break [60 min]
2:00 - 2:30  Wrap-up - David Legler (GOMO Director) & Ann-Christine Zinkann (GOMO)
2:30 - 3:15  [CLOSED] Stakeholder Feedback and Discussion Session
2:30 - 3:15  [CLOSED] NOAA Line Offices Representative Meeting
3:15 - 3:45  [CLOSED] Day 4 Reflections and Considerations (Review Panel & Core Staff)
3:45 - 4:15  [CLOSED] Preliminary Feedback to OAR & GOMO Leadership & Closing Thoughts (Review Panel, Relevant GOMO and OAR staff)
4:15 - CLOSED  [CLOSED] Reviewer Session: Internal Discussion and Writing